Alert archive / Indiana / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 5, 2007, 10:19 PM EDT for Kosciusko County, Whitley County, Indiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 10:19 PM EDT (02:19 UTC)
- Expired
- Aug 6, 2007, 12:15 AM EDT
- In force
- 116 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Kosciusko County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 19 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 060223
FFWIWX
INC085-183-060415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EDT SUN AUG 5 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
EAST CENTRAL KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
CENTRAL WHITLEY COUNTY IN NORTHEAST INDIANA
NORTHWESTERN WHITLEY COUNTY IN NORTHEAST INDIANA
NORTH CENTRAL WHITLEY COUNTY IN NORTHEAST INDIANA
* UNTIL 1215 AM EDT
* AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WINONA LAKE...MOVING EAST
AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOOSTER...SIDNEY...BIG BARBEE LAKE...PIERCETON...RIDINGER LAKE...
COLLAMER...LARWILL...SOUTH WHITLEY...ETNA...GOOSE LAKE...LORANE...
TUNKER...TRI-LAKES...WASHINGTON CENTER...COLUMBIA CITY...PEABODY...
RABER...LAUD...COLLINS...COESSE AND BLUE LAKE
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF ARE POSSIBLE
IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4112 8604 4109 8598 4106 8600 4106 8567
4102 8567 4102 8536 4125 8535 4126 8554
4128 8559 4130 8604
$$1 follow-up statement
000
WGUS73 KIWX 060319
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1114 PM EDT SUN AUG 5 2007
INC085-183-060324-
KOSCIUSKO IN-WHITLEY IN-
1114 PM EDT SUN AUG 5 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WHITLEY AND
SOUTHERN KOSCIUSKO COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS OF KOSCIUSKO AND WHITLEY COUNTIES
INDICATED ONLY MINOR FLOODING IN KOSCIUSKO COUNTY AS OF 1110 PM EDT.
LITTLE ADDITIONAL RAINFALL OVERNIGHT IS EXPECTED...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
FLOOD INFORMATION.
LAT...LON 4112 8604 4109 8598 4106 8600 4106 8567
4102 8567 4102 8536 4125 8535 4126 8554
4128 8559 4130 8604
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:07 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 5, 7:07 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 707 PM EDT SUN AUG 5 2007 .AVIATION... MVFR AND BRIEF IFR CONDITIONS WILL LIKELY PREVAIL THROUGH 06Z. WEAK SPEED MAX/VORT...COMBINED WITH INSTABILITY IN PLACE AND WARM FRONT TO NORTH...WILL CONTINUE TO PROVIDE THE REGION WITH SCATTERED SHOWERS/STORMS THROUGH 06Z. FOG AND LOW STRATUS WILL BE POSSIBLE AFTER MIDNIGHT DUE TO RECENT RAINFALL...ABUNDANT LLV MOISTURE...AND LIGHT WINDS. ALSO...SFC TEMPS WILL DIP BELOW THE CROSSOVER TEMP. ADDED 2SM VIS GROUP FOR THE OVERNIGHT PERIOD AT EACH SITE. ON MONDAY...ANY FOG/STRATUS SHOULD LIFT BY 15/16Z. WILL PROBABLY SEE SOME ISO CONVECTION GET GOING ACROSS THE FA IN THE AFTN WITH THE FRONT IN THE VICINITY AND PROGGED SBCAPES IN EXCESS OF 2500 J/KG WITH ANY PARTIAL CLEARING. WITH NO TRIGGER...AND THERFORE LIMITED COVERAGE...WILL KEEP OUT ANY TSRA/CB MENTION AT THIS TIME. && .SHORT TERM... TONIGHT AND MONDAY. FOCUS WILL BE ON WARM FRONT ACROSS THE REGION AND ITS EFFECTS ON PRECIP CHCS AS WELL AS FOG. FRONT HAS NOW PUSHED INTO THE FAR NORTHERN PARTS OF THE CWA WITH DEWPTS ACROSS THE AREA INTO THE 70S. TEMPS AT BEST MANAGED UPR 70S TO LOW 80S DESPITE SOME BREAKS IN THE CLOUDS. STILL A CHANCE FOR A FEW MORE HOURS HEATING BUT NOT MUCH MORE HOPE THERE. A MCV WAS WORKING ACROSS THE AREA INTERACTING WITH INCREASING MSTR AND INSTABILITY WITH A FEW SHOWERS/STORMS NOW WORKING ACROSS THE AREA. 0-6 KM SHEAR NOT BAD WITH VALUES OF 30 TO 40 KTS COULD ALLOW FOR A QUICK MICROBURST WITH DAMAGING WINDS BUT MAIN THREAT WILL LIKELY REMAIN LOCALLY HEAVY RAINFALL. WILL HAVE CHC POPS THROUGH 6Z TO COVER ANY ACTIVITY THAT DEVELOPS ACROSS THE AREA. WILL NEED TO CLOSELY MONITOR UPSTREAM DEVELOPMENT WHICH COULD POSE A LARGER THREAT INTO THE EVENING HOURS BUT WILL REMAIN CONSERVATIVE. ONCE THIS FEATURE MOVES BY A WARM AND MUGGY NIGHT WILL BE IN STORE FOR THE AREA WITH A LULL IN ANY PRECIP AS MAIN FOCUS REMAINS NORTH AND LLJ MUCH LESS IMPRESSIVE THAN PAST NIGHTS. LOW CLOUDS AND FOG MAY BECOME AN ISSUE LATER TONIGHT ONCE AGAIN WITH LOTS OF LL MSTR ACROSS THE AREA. FRONTAL BOUNDARY WILL LIKELY STILL BE IN THE VICINITY IF NOT SLOWLY EDGING BACK SOUTH. HAVE WENT WITH AREAS OF FOG FOR THE CWA AFTER MIDNIGHT INTO EARLY MON AM BUT REMOVED POPS. THEN CONCERNS INCREASE MONDAY AFTERNOON INTO THE LONG TERM PERIOD. FRONTAL BOUNDARY WILL BE WASHING OUT SOMEWHAT ACROSS THE AREA. STRONG HEATING ACROSS ILLINOIS TODAY WILL LIKELY BE OUR AREA TOMORROW ALLOWING TEMPS TO CLIMB INTO THE UPR 80S AND POSSIBLY THE 90S. MDT INSTABILITY DEVELOPS AS A RESULT WITH CAPES PUSHING 3000 J/KG AND LIS -4 TO -8 C. WARM MID LEVEL TEMPS AS WELL AS NO MAJOR CONVERGENCE WILL HELP KEEP ACTIVITY MORE OF A ISOL TO SCT NATURE IF IT CAN DEVELOP. IF CONVECTION DOES FORM...DAMAGING WINDS DEFIANTLY POSSIBLE WITH MDPI/WINDEX VALUES OVER 1 AND CLOSE TO 60 KTS RESPECTIVELY. WILL HOLD OFF ON ADDING POPS AT THIS VENTURE AS DEVELOPMENT HIGHLY CONDITIONAL ON AMOUNT OF HEATING AND POSITION OF BOUNDARY. IN TERMS OF TEMPS IF CLOUD COVER IS LESS THAN EXPECTED...INCREASE IN HIGHS WILL BE NEEDED. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY RELATIVELY STAGNANT UPR PATTERN WILL HOLD THROUGH THE WEEK WITH BROAD RIDGING CONFINING STRONGER WLYS TO THE US/CANADA BORDER AND NORTHWARD. HOWEVER...EXPECT WEAK SHORTWAVES/SPEED MAXES TO TOP THE RIDGE AND RIDE THROUGH THE NORTHERN GREAT LAKES WITH THE STRONGEST SHORTWAVE PROGGED TO MOVE THROUGH ON TUESDAY. AS THIS WAVE CROSSES THE ROCKIES TONIGHT...EXPECT SFC REFLECTION TO DEVELOP. AS LOW MOVES E...OVERRUNNING PRECIP LOOKS AS IF IT MIGHT RIDE THE EDGE OF THE HIGHER H85 THETA E AIR TO THE N SO ADDED CHANCE TO NE AFTER 0Z TUE. COLD FRONT EXPECTED TO MOVE INTO THE CWA TUE NIGHT AND STALL AND COME BACK AS A WARM FRONT BY WED AFTERNOON SO LEFT POPS IN THROUGHOUT AS TIMING VERY HARD TO PIN DOWN ATTM. AFTER WED...WILL STAY DRY AS MODELS LIKELY TO STRUGGLE WITH REMOVAL/LACK OF REMOVAL OF INSTABILITY WITH SEVERAL CONVECTIVE EVENTS EXPECTED TO OCCUR BETWEEN NOW AND THEN. NEXT WEEKEND...MODELS INDICATING THAT UPPER RIDGING WILL MOVE WEST PROVIDING US WITH A LITTLE MORE OF A NW FLOW. SLIGHTLY COOLER H85 TEMPS EXPECTED TOWARD NEXT WEEKEND AS FRONT FINALLY TRIES TO PUSH SOUTH BUT STILL ABOVE NORMAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...FISHER LONG TERM....SIMPSON AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 5, 11:33 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1133 AM EDT SUN AUG 5 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-060930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1133 AM EDT SUN AUG 5 2007 /1033 AM CDT SUN AUG 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL SLOWLY MOVE ACROSS THE OUTLOOK AREA THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE INTO THE AFTERNOON HOURS. WHILE PERIODS OF HEAVY RAIN WILL POSE THE MAIN THREAT WITH THE HEAVIER ACTIVITY...A RISK FOR SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING. THE MAIN THREAT WOULD BE DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AN ISOLATED STORM MAY BECOME STRONG AND PRODUCE DANGEROUS LIGHTNING...SMALL HAIL AND GUSTY WINDS. TORRENTIAL DOWNPOURS MAY ALSO PRODUCE AREAS OF LOCAL FLOODING...ESPECIALLY IF STORMS PERSIST OVER THE SAME AREA. HEAT INDICES WILL CLIMB INTO THE 95 TO 100 DEGREE RANGE MOST DAYS THROUGH FRIDAY. THESE HIGH VALUES WILL BRING AN INCREASED RISK FOR HEAT RELATED INJURIES. EXCESSIVE OUTDOOR ACTIVITY IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-060930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1133 AM EDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AS A WARM FRONT MOVES ACROSS THE OUTLOOK AREA TODAY...THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WILL BE GUSTY WINDS...DANGEROUS LIGHTNING...AND PERIODS OF HEAVY RAIN REDUCING VISIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AN ISOLATED STORM MAY BECOME STRONG AND PRODUCE DANGEROUS LIGHTNING...SMALL HAIL AND GUSTY WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP SCHOTT/FISHER
In the hours before
Special weather statement, Aug 5, 9:41 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 941 PM EDT SUN AUG 5 2007 INZ016>018-025>027-060345- KOSCIUSKO-WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS- INCLUDING THE CITIES OF...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE 941 PM EDT SUN AUG 5 2007 SCATTERED, SLOW MOVING, SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT. THE PRIMARY THREATS WITH THESE SLOW MOVING THUNDERSTORMS WILL BE TORRENTIAL DOWNPOURS AND WIND GUSTS TO 40 MPH. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR MAY LEAD TO SOME LOCALIZED FLASH FLOODING. THE BULK OF THIS SHOWER AND THUNDERSTORM ACTIVITY WILL AFFECT AREAS FROM SOUTHERN KOSCIUSKO COUNTY EASTWARD INTO WHITLEY AND ALLEN COUNTIES.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:51 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 39 min |
| Aug 6, 7:03 PM EDT | Flash Flood Warning | IWX | Pulaski | 4 hr |
| Aug 6, 7:03 PM EDT | Flash Flood Warning | IWX | Pulaski | 4 hr |
| Aug 6, 7:30 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 28 min |
Nearby
Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.